Wendy B. Wong

Publication Details

  • Cold agglutinin syndrome in pediatric liver transplant recipients PEDIATRIC TRANSPLANTATION Wong, W., Merker, J. D., Nguyen, C., Berquist, W., Jeng, M., Viele, M., Glader, B., Fontaine, M. J. 2007; 11 (8): 931-936

    Abstract:

    Anemia is a common finding in post-liver transplant patients. Causes for the anemia include nutritional deficiencies, red cell aplasia as well as immune-mediated hemolysis. One of the immunologic causes of hemolytic anemia is drug-induced hemolysis. Tacrolimus is a common immunosuppressant used in post-liver transplant patients to prevent graft rejection. There have been reports of tacrolimus-associated hemolytic anemia secondary to hemolytic uremic syndrome as well as autoimmune hemolysis. There are also case-reports of severe hemolytic anemia related to cold agglutinin production in post-liver transplant patients. We described in this paper three cases of severe cold agglutinin hemolytic anemia in three pediatric liver transplant patients. Steroid therapy, plasmapheresis and withdrawal of tacrolimus led to resolution of the severe hemolytic process in each case. Whether the immune-mediated hemolysis is related to tacrolimus is not clear and needs to be characterized further.

    View details for DOI 10.1111/j.1399-3046.2007.00795.x

    View details for Web of Science ID 000250520100016

    View details for PubMedID 17976131

Stanford Medicine Resources:

Footer Links: